what makes people on antidepressants gain weight?

I’ve heard that one of the most common side effects of most SSRI antidepressants is weight gain.

Why? Does the medicine slow the metabolism? Does it increase the person’s appetite? Or is it something else?

I lost 59 pounds in six months on Prozac. Go figure.

I heard that it was recently disclosed that Paxil has that effect, and that when the company that makes it tested the drug it was a recognized side effect, but they hid the results.

In fact there’s a lot of negative side effects they hid from the public and doctors! A former researched/M.D. who worked on the drug recently came clean with the FDA.

Time to sell off that stock, folks!

Google’s first hit for the search “SSRI metabolism side-effect” was this page, which seems to be informative and well-documented with credible citations from peer-reviewed medical journals.

weight gain from Prozac, Paxil, et al.

And if anecdotal evidence is worth anything, after stopping one of these medications last year, I have since lost over 50 pounds.